Alert archive / Wisconsin / Flash Flood Warnings in 2010

Flash Flood Warning 1, NWS Milwaukee, WI

June 23, 2010Jefferson County, Milwaukee County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jun 23, 2010, 4:21 AM CDT for Jefferson County, Milwaukee County, Waukesha County, Wisconsin. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2010, 4:21 AM CDT (09:21 UTC)
Expired
Jun 23, 2010, 8:30 AM CDT
In force
4 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, WI, Milwaukee County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 38 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:50 AM CDTFLASH FLOODIxonia, WILAW ENFORCEMENT IS CLOSING INDUSTRIAL ROAD DUE TO RISING WATER.
Jun 23, 6:17 AM CDTFLASH FLOODWatertown, WIMANY STREETS FLOODED IN THE CITY OF WATERTOWN
Jun 23, 7:31 AM CDTHEAVY RAIN 1.5N Milwaukee Internation, WI4 HOUR RAINFALL TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WGUS53 KMKX 230921
FFWMKX
WIC055-079-133-231330-
/O.NEW.KMKX.FF.W.0001.100623T0921Z-100623T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
421 AM CDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 830 AM CDT

* AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. AN  
  ESTIMATED 1 TO 2 INCHES OF RAINFALL HAS ALREADY FALLEN WITH AN     
  ADDITIONAL 1 TO 2 INCHES EXPECTED.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BAYSIDE...BROOKFIELD...BROWN DEER...CUDAHY...DELAFIELD...DOWNTOWN
  MILWAUKEE...DOWNTOWN WAUKESHA...ELM GROVE...FORT ATKINSON...FOX
  POINT...GLENDALE...GREENDALE...GREENFIELD...HALES CORNERS...
  HARTLAND...JEFFERSON...LAKE MILLS...MENOMONEE FALLS...NEW BERLIN...
  OKAUCHEE LAKE...PEWAUKEE...SOUTH MILWAUKEE...ST. FRANCIS...
  SUSSEX...WALES...WATERLOO...WATERTOWN...WAUWATOSA...WEST ALLIS AND
  WEST MILWAUKEE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4290 8784 4292 8900 4320 8900 4319 8788
      4315 8787 4313 8789 4307 8786 4302 8788
      4298 8784

$$

KUHLMAN
3 follow-up statements
903 
WGUS73 KMKX 231014
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
514 AM CDT WED JUN 23 2010

WIC055-079-133-231330-
/O.CON.KMKX.FF.W.0001.000000T0000Z-100623T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-JEFFERSON WI-
514 AM CDT WED JUN 23 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
JEFFERSON...MILWAUKEE AND WAUKESHA COUNTIES...

AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROOKFIELD...
GLENDALE...WATERTOWN AIRPORT...UW-MILWAUKEE CAMPUS...MILWAUKEE
TIMMERMAN AIRPORT...WHITEFISH BAY...WATERTOWN...WATERLOO...SUSSEX...
RIVER HILLS...PEWAUKEE...OKAUCHEE LAKE...MERTON...MENOMONEE FALLS...
LANNON...LAKE MILLS...JOHNSON CREEK...HARTLAND...FOX POINT...
DELAFIELD...BUTLER...BROWN DEER AND BAYSIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4290 8784 4292 8900 4320 8900 4319 8788
      4315 8787 4313 8789 4307 8786 4302 8788
      4298 8784

$$
KUHLMAN
345 
WGUS73 KMKX 231124
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
624 AM CDT WED JUN 23 2010

WIC055-079-133-231330-
/O.CON.KMKX.FF.W.0001.000000T0000Z-100623T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-JEFFERSON WI-
624 AM CDT WED JUN 23 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
JEFFERSON...MILWAUKEE AND WAUKESHA COUNTIES...

AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES OF 
1 TO 3 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA. THE HIGHEST 
RAINFALL AMOUNTS ARE INDICATED OVER NORTHERN JEFFERSON COUNTY AND 
NORTHWEST WAUKESHA COUNTY. LIGHT TO MODERATE RAIN WITH UP TO AN 
ADDITIONAL QUARTER TO HALF INCH IS STILL POSSIBLE THROUGH AROUND 7 
AM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROOKFIELD...
GLENDALE...WATERTOWN AIRPORT...UW-MILWAUKEE CAMPUS...MILWAUKEE
TIMMERMAN AIRPORT...WHITEFISH BAY...WATERTOWN...WATERLOO...SUSSEX...
RIVER HILLS...PEWAUKEE...OKAUCHEE LAKE...MERTON...MENOMONEE FALLS...
LANNON...LAKE MILLS...JOHNSON CREEK...HARTLAND...FOX POINT...
DELAFIELD...BUTLER...BROWN DEER AND BAYSIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4290 8784 4292 8900 4320 8900 4319 8788
      4315 8787 4313 8789 4307 8786 4302 8788
      4298 8784

$$

KUHLMAN
774 
WGUS73 KMKX 231214
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
714 AM CDT WED JUN 23 2010

WIC055-079-133-231330-
/O.CON.KMKX.FF.W.0001.000000T0000Z-100623T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-JEFFERSON WI-
714 AM CDT WED JUN 23 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
JEFFERSON...MILWAUKEE AND WAUKESHA COUNTIES...

AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES OF 
1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS MILWAUKEE COUNTY...1 TO 3 
INCHES IN WAUKESHA COUNTY...AND UP TO 3 TO 4 INCHES ACROSS NORTHERN 
JEFFERSON COUNTY. RAINFALL HAS ENDED...BUT FLOODING OF STREETS AND 
LOW LYING AREAS ARE STILL POSSIBLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROOKFIELD...
GLENDALE...WATERTOWN AIRPORT...UW-MILWAUKEE CAMPUS...MILWAUKEE
TIMMERMAN AIRPORT...WHITEFISH BAY...WATERTOWN...WATERLOO...SUSSEX...
RIVER HILLS...PEWAUKEE...OKAUCHEE LAKE...MERTON...MENOMONEE FALLS...
LANNON...LAKE MILLS...JOHNSON CREEK...HARTLAND...FOX POINT...
DELAFIELD...BUTLER...BROWN DEER AND BAYSIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4290 8784 4292 8900 4320 8900 4319 8788
      4315 8787 4313 8789 4307 8786 4302 8788
      4298 8784

$$

KUHLMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:33 AM CDT, 48 minutes earlier.

Area forecast discussion, Jun 23, 3:33 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 AM CDT WED JUN 23 2010

FORECAST FOCUS ON SEVERE CONVECTION AND HEAVY RAIN TODAY AND EARLY
THIS EVENING.

.SHORT TERM...TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

FIRST ROUND OF STRONG TO SEVERE CONVECTION SHIFTING THROUGH AND
TOWARD THE FORECAST AREA AT THIS TIME. EXPECT MAINLY A DAMAGING
WIND AND FLASH FLOODING RISK WITH THESE STORMS. LOW LEVEL JET
POINTING INTO THE AREA COMBINING WITH GOOD ELEVATED INSTABILITY
AND 40 TO 50 KNOTS OF DEEP LAYER SHEAR TO DRIVE THE STORMS. FLASH
FLOOD WATCH WILL REMAIN IN EFFECT UNTIL NOON FOR MAINLY THE SOUTH
HALF OF THE AREA TO ACCOUNT FOR THIS FIRST BATCH OF CONVECTION.

THIS ROUND OF CONVECTION SHOULD END FROM WEST TO EAST ACROSS THE
AREA BY THE LATE MORNING HOURS. NEXT ROUND OF SEVERE CONVECTION
POSSIBLE WITH COLD FRONTAL PASSAGE THIS AFTERNOON INTO EARLY THIS
EVENING. AIRMASS SHOULD RECOVER FROM CURRENT CONVECTION...AND
ALLOW STRONG INSTABILITY TO DEVELOP. DEEP LAYER SHEAR WILL REMAIN
STRONG IN THE 40 TO 50 KNOT RANGE. GFS TOO FAR NORTH WITH FRONTAL
BOUNDARY...LIKE THE NAM/ECMWF POSITION BETTER. THIS PLACES THE
FRONT NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA...WITH THE
SOUTHEAST HALF UNDER THE BEST CHANCES FOR SEVERE WEATHER. LARGE
HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES ARE POSSIBLE.

.LONG TERM...THURSDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

QUIET WEATHER RETURNS LATER TONIGHT THROUGH FRIDAY...WITH HIGH
PRESSURE. THUNDER CHANCES RETURN OVER THE WEEKEND...WITH ANOTHER
SYSTEM SHIFTING THROUGH THE REGION. FOR NOW...LEFT CHANCE POPS
GOING FOR THE WEEKEND. MODELS DIVERGE IN POSITION AND TIMING OF
FEATURES INTO NEXT WEEK...SO KEPT THIS PERIOD MAINLY UNCHANGED.

&&

.AVIATION...FIRST CONCERN ARE CLUSTERS OF THUNDERSTORMS THIS
MORNING. EXPECT STRONG WIND GUSTS AND LARGE HAIL WITH STRONGER
STORMS...WITH LIFR VSBYS IN HEAVY DOWNPOURS. INITIAL WARM FRONT
BANDS WILL AFFECT MAINLY KMSN..KUES AND KMKE...WITH AN EVOLVING
BOW ECHO IN NE IOWA EXPECTED TO CROSS SRN WI BETWEEN 09Z AND 13Z
AFFECTING ALL TAF SITES WITH SEVERE WIND GUSTS AND IFR/LIFR
CONDITIONS.

AFTER THIS COMPLEX MOVES THROUGH...LOOKING FOR GUSTY SOUTH TO
SOUTHWEST WINDS AHEAD OF COLD FRONT AND THE POTENTIAL OF STRONG TO
SEVERE THUNDERSTORMS WITH THE FRONTAL PASSAGE THIS
AFTERNOON/EVENING WITH IFR/LIFR CONDITIONS. CIGS/VSBYS IMPROVE TO
VFR WITH DRY AIR BEHIND FRONT.

&&

.MARINE...WILL ISSUE A SMALL CRAFT ADVISORY FOR 15Z THROUGH 03Z.
MODEL SOUNDINGS INDICATE MIXING UP TO 30+KT WINDS AT AND ABOVE
1000 FT THAT WILL PRODUCE FREQUENT GUSTS ABOVE CRITERIA. WILL ALSO
BE DEALING WITH SEVERE THUNDERSTORMS EARLY IN FORECAST
PERIOD...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS WITH
CLUSTERS OF THUNDERSTORMS THIS MORNING. ANOTHER CHANCE OF STRONG
TO SEVERE THUNDERSTORMS THIS AFTERNOON WITH COLD FRONT
PASSAGE...BUT MUCH WILL DEPEND ON SUBSEQUENT POSITION OF
BOUNDARIES AND AMOUNT OF RECOVERY AFTER MORNING STORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR WIZ056-062>072.

LM...SMALL CRAFT ADVISORY FROM 10 AM CDT TODAY UNTIL 10 PM CDT
TONIGHT FOR LMZ643>646.

&&

SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...09/REM

CORRECTED TO REMOVE EXTRA HEADER
Hazardous weather outlook, Jun 22, 10:32 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1032 PM CDT TUE JUN 22 2010

WIZ046-047-051-052-056>060-062>072-240345-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1032 PM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT IN PARTS
OF SOUTH CENTRAL WISCONSIN. A SLIGHT RISK OF SEVERE STORMS
SURROUNDS THIS ACROSS THE REST OF SOUTHERN WISCONSIN. STORMS WILL
ERUPT WELL WEST OF THE STATE LATE TONIGHT AND THEN RACE EAST INTO
SOUTH CENTRAL WISCONSIN EARLY IN THE OVERNIGHT...AND INTO
SOUTHEAST WISCONSIN TOWARD DAYBREAK.

THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...THOUGH
HEAVY RAIN IS ALSO POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS MAINLY ALONG AND SOUTH OF
A LINE FROM THE WISCONSIN DELLS TO MILWAUKEE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY ACROSS
MUCH OF SOUTH CENTRAL AND ALL OF SOUTHEAST WISCONSIN. SEVERE
THUNDERSTORMS WITH DAMAGING WINDS MAY BE ONGOING DURING THE MORNING.
THEN ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A
COLD FRONT EXITS SOUTHEAST WISCONSIN DURING THE AFTERNOON. THESE
STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND TORNADOES.

A FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL NOON.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TONIGHT AND
WEDNESDAY.

LMZ643>646-240345-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1032 PM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY.
THUNDERSTORMS MAY BE ONGOING DURING THE MORNING. THEN ANOTHER ROUND
OF THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT EXITS SOUTHEAST
WISCONSIN DURING THE AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY AND SUNDAY.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 23, 3:00 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT WED JUN 23 2010

WIZ058-059-064-065-230845-
DODGE-JEFFERSON-WASHINGTON-WAUKESHA-
300 AM CDT WED JUN 23 2010

...STRONG THUNDERSTORM MOVING INTO NORTHERN WAUKESHA COUNTY...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WATERTOWN...MOVING EAST AT
35 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DELAFIELD AND LAPHAM PEAK STATE PARK BY 320 AM CDT...
  HARTLAND AND MERTON BY 325 AM CDT...
  PEWAUKEE BY 330 AM CDT...
  LANNON BY 340 AM CDT...
  BROOKFIELD AND ELM GROVE BY 345 AM CDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HENTZ
Local storm report, Jun 23, 3:52 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
352 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     HAIL             LANNON                  43.15N 88.16W
06/23/2010  E0.75 INCH       WAUKESHA           WI   TRAINED SPOTTER

&&

KUHLMAN
Special weather statement, Jun 23, 3:58 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 AM CDT WED JUN 23 2010

WIZ059-060-065-066-230930-
MILWAUKEE-OZAUKEE-WASHINGTON-WAUKESHA-
358 AM CDT WED JUN 23 2010

...STRONG THUNDERSTORM MOVING ACROSS MILWAUKEE COUNTY...

AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAUWATOSA...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  UW-MILWAUKEE CAMPUS AND WHITEFISH BAY BY 405 AM CDT...

* URBAN FLOODING IS ALSO EXPECTED WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:18 PM CDTRiver Flood WarningMKXMilwaukee49 hr
Jun 23, 3:34 AM CDTAreal Flood AdvisoryMKXJefferson, Waukesha4 hr
Jun 23, 3:45 AM CDTAreal Flood AdvisoryMKXColumbia, Dane, Iowa, Sauk4 hr
Jun 23, 3:48 AM CDTAreal Flood AdvisoryMKXMilwaukee, Ozaukee, Washington4 hr
Jun 23, 3:51 AM CDTSpecial Marine WarningMKX84 min
Jun 23, 4:09 AM CDTSmall Craft AdvisoryMKX29 hr
Jun 23, 4:11 AM CDTSevere Thunderstorm WarningMKXLafayette37 min
Jun 23, 4:36 AM CDTSevere Thunderstorm WarningMKXGreen22 min
Jun 23, 5:21 AM CDTAreal Flood AdvisoryMKXRacine3 hr
Jun 23, 5:30 AM CDTRiver Flood WarningMKXWaukesha5 hr
Jun 23, 5:39 AM CDTRiver Flood WarningMKXMilwaukee3 hr
Jun 23, 9:22 AM CDTRiver Flood WarningMKXJefferson12 hr
Jun 23, 9:22 AM CDTRiver Flood WarningMKXJefferson12 hr
Jun 23, 9:22 AM CDTRiver Flood WarningMKXJefferson12 hr

Nearby

Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.